Alert archive / South Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 8, 2014, 2:38 PM CST for 15 counties in South Dakota; 8 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 9, 2014, 2:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2014, 2:38 PM CST (20:38 UTC)
- In effect from
- Feb 9, 2014, 2:00 AM CST
- Expired
- Feb 9, 2014, 12:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 18 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS43 KFSD 082038 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 238 PM CST SAT FEB 8 2014 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-065>067-090445- /O.NEW.KFSD.WC.Y.0014.140209T0800Z-140209T1800Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON- HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 238 PM CST SAT FEB 8 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON CST SUNDAY. * WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH LATE TONIGHT THROUGH SUNDAY MORNING. * WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO...WITH THE COLDEST VALUES EXPECTED ALONG AND EAST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
4 follow-up statements
091 WWUS43 KFSD 090310 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CST SAT FEB 8 2014 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-065>067-091115- /O.CON.KFSD.WC.Y.0014.140209T0800Z-140209T1800Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON- HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 910 PM CST SAT FEB 8 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST SUNDAY... * WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH LATE TONIGHT THROUGH SUNDAY MORNING. * WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
522 WWUS43 KFSD 090945 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CST SUN FEB 9 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-091745- /O.NEW.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ /O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD 345 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO THIS MORNING...AND AGAIN TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-091745- /O.NEW.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 345 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 BELOW ZERO TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-065>067-091745- /O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ LYON-SIOUX-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 345 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
141 WWUS43 KFSD 091610 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CST SUN FEB 9 2014 IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-065>067-091715- /O.CAN.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ LYON-SIOUX-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 1010 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. LIGHT WINDS AND TEMPERATURES CLIMBING TO NEAR ZERO HAVE ALLOWED WIND CHILL READINGS TO RISE INTO THE TEENS BELOW ZERO AS OF 10 AM...AND CONTINUED GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE LATE MORNING. THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-100015- /O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD 1010 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL READINGS WILL CONTINUE TO SLOWLY IMPROVE INTO THE TEENS BELOW ZERO BY NOON. WIND CHILL VALUES WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-100015- /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 1010 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 BELOW ZERO TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
232 WWUS43 KFSD 091755 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1155 AM CST SUN FEB 9 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-100200- /O.EXP.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD 1155 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-100200- /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 1155 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 BELOW ZERO TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:45 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 8, 11:45 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CST SAT FEB 8 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 316 AM CST SAT FEB 8 2014 FORECAST LOOKS PRETTY MUCH ON TRACK EARLY THIS MORNING. A SMALL BUT DISTINCT UPPER WAVE IS CURRENTLY PUSHING ACROSS THE AREA. DECENT AMOUNT OF LIFT ASSOCIATED WITH THIS FEATURE...BUT ALSO QUITE A BIT OF DRY AIR IN THE LOWER LEVELS TO OVERCOME. THUS TO THIS POINT NOT SEEING MUCH IN THE WAY OF SNOW REACHING THE GROUND. DO THINK THIS WILL CHANGE SHORTLY...WITH A PERIOD OF LIGHT SNOW STILL LOOKING LIKELY...MAINLY EAST OF THE JAMES RIVER. BEST CHANCE OF SEEING SOME LIGHT ACCUMULATIONS SHOULD FOCUS AROUND THE 700 MB FRONTOGENESIS AXIS...WHICH APPEARS TO BE IN THE VICINITY OF INTERSTATE 90. QPF VALUES WILL BE LOW...BUT WITH THE THERMAL PROFILE DENDRITIC FROM THE SURFACE TO 650 MB...ANY SNOW THAT DOES FALL WILL BE A HIGH RATIO LIGHT FLUFF...WHICH CAN ACCUMULATE QUICKLY. THUS IT WONT TAKE MUCH TO PICK UP A QUICK INCH...AGAIN MAINLY ALONG THE INTERSTATE 90 CORRIDOR. DEPENDING ON HOW QUICK THE COLUMN SATURATES...WOULD NOT BE SURPRISED TO SEE A FEW 2 INCH REPORTS...BEST CHANCE NEAR AND JUST ON EITHER SIDE OF THE IOWA AND MINNESOTA BORDER. SNOW WILL EXIT FROM WEST TO EAST BY LATE MORNING. SHOULD AT LEAST SEE SOME PARTIAL CLEARING THIS AFTERNOON...ALTHOUGH SOME STRATOCU WILL PROBABLY LINGER AS WELL AS SOME MID AND HIGH LEVEL CLOUDS...THUS PROBABLY NOT ANY BETTER THAN PARTLY SUNNY. HIGHS GENERALLY IN THE TEENS TO AROUND 20. DID INTRODUCE SOME SLIGHT CHANCE POPS ALONG THE MISSOURI RIVER CORRIDOR FOR LATER THIS AFTERNOON INTO THIS EVENING. ANOTHER WAVE IN THE NORTHWEST FLOW WILL TRAVERSE THE AREA...HOWEVER THE PROBLEM WILL AGAIN BE DRY AIR. THIS DRY AIR WILL BE REINFORCED BEHIND THIS MORNINGS DEPARTING WAVE...AND THUS TONIGHTS LIGHT SNOW THREAT SHOULD MAINLY BE SOUTH OF THE CWA. BUT A LOOK AT SREF PROBABILITIES AND GEM AND ECMWF QPF OUTPUT SUGGEST AT LEAST LOW POPS ARE NEEDED ALONG THE MISSOURI RIVER...AS LIFT MAY BE JUST STRONG ENOUGH TO OVERCOME THE DRIER AIR AND RESULT IN SOME LIGHT SNOW OR FLURRIES. ANY ACCUMULATION WOULD BE MINIMAL. LOWS TONIGHT ARE TRICKY...AS TOUGH TO TAKE INTO ACCOUNT THE IMPACT OF RECENT MODEL COLD BIAS...POTENTIAL NEW LIGHT SNOW COVER...LIKELY WEAK MIXING WIND...AND CLOUD COVER ASSOCIATED WITH THE ABOVE MENTIONED WAVE. THINKING BREEZE STAYS UP ENOUGH TO PREVENT TANKING TEMPERATURES...AND CLOUD COVER IN OUR SOUTH MAY HELP KEEP THAT AREA THE WARMEST. FOR NOW WILL GO WITH SINGLE DIGITS BELOW ZERO MOST LOCATIONS. WITH THE INCREASING BREEZE...WIND CHILLS WILL DROP INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EAST OF THE JAMES RIVER AFTER MIDNIGHT. WILL PROBABLY NEED ANOTHER WIND CHILL ADVISORY...BUT WILL HOLD OFF FOR NOW SINCE THE LOWEST VALUES WILL HOLD OFF UNTIL LATE TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 316 AM CST SAT FEB 8 2014 ANOTHER WEAK WAVE IN A SERIES OF WEAK WAVES WILL MOVE THROUGH ON SUNDAY. MOISTURE PRETTY DIMINISHED AT THIS POINT AND ONLY POTENTIAL LOOKS TO BE IN THE FAR SOUTHWEST. WILL ONLY CARRY A SMALL POP FOR LIGHT SNOW AT THIS TIME. OTHERWISE COLD AIR IS PRETTY ENTRENCHED AT THIS POINT AND HIGHS WILL MAINLY BE IN THE DINGLE DIGITS. SUNDAY NIGHT INTO MONDAY MORNING HAS THE POTENTIAL TO BE PRETTY COLD AS HIGH PRESSURE BUILDS SOUTHWARD AND WINDS GO LIGHT IN MOST LOCATIONS. THE ONLY THING HOLDING BACK FROM A VERY COLD NIGHT IS A GENERAL LACK OF SOMEWHAT SIGNIFICANT FRESH SNOW COVER. WHILE AN INCH OR TWO WILL BE POSSIBLE TODAY SNOW DEPTH IS NOT ALL THAT DEEP. SO...STILL THINKING SINGLE DIGITS AND TEENS BELOW ZERO BUT COULD BE QUITE A BIT COLDER WITH A DEEPER AND MORE WIDESPREAD SNOW COVER. RETURN WILL NOT QUITE GET SET UP ON MONDAY AS COLD AIR REMAINS ENTRENCHED ACROSS THE AREA. HIGHS MAINLY IN THE SINGLE DIGITS WITH SOME TEENS IN CENTRAL SOUTH DAKOTA. FOR THE OUTER PERIODS (TUESDAY THROUGH FRIDAY)...A MUCH MORE ZONAL FLOW PATTERN IS EXPECTED WHICH WILL BRING A NEEDED RELIEF FROM THE EXCESSIVE PERIODS OF COLD WEATHER SO FAR THIS WINTER. WHILE THIS PATTERN WILL BE FAR FROM A WARM PATTERN IT SHOULD LIMIT THE AMOUNT OF COLD AIR THAT WILL INTRUDE INTO THE NORTHERN PLAINS. A STRONG JET MAX WILL MOVE INTO THE NORTHWEST UNITED STATES ON TUESDAY AND SPREAD INTO THE NORTHERN PLAINS BY THURSDAY. THIS WILL TRY TO ALLOW FOR A PERIOD OF WARMER WEATHER...ESPECIALLY ON WEDNESDAY. TUESDAY LOOKS TO BE MAYBE A RECOVERY DAY SO THE WARMER AIR MAY BUILD IN A LITTLE LATE. DID GO WITH MAINLY 30S TO LOWER 40S ON WEDNESDAY. MODEL TIMING OF THE LOWER AND MID LEVEL FEATURES GETS A BIT FLAKY BY THURSDAY AND FRIDAY AND WILL STICK CLOSE TO GUIDANCE DURING THIS TIME. NO MAJOR THREATS FOR PRECIPITATION DURING THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1145 AM CST SAT FEB 8 2014 REDEVELOPMENT OF MVFR STRATUS NOT EXPECTED TO GREATLY IMPACT KHON OR KFSD TAF LOCATIONS THROUGH THE TAF PERIOD...THOUGH WILL LIKELY BE SOME SCATTERED 1000-1500FT CLOUDS AROUND THROUGH THE AFTERNOON. MORE CONCERNED ABOUT BROKEN MVFR STRATUS CEILINGS AT KSUX THIS AFTERNOON. STILL LOOKING AT PERIOD OF LIGHT SNOW SPREADING THROUGH THE MISSOURI RIVER VALLEY DURING THE LATE AFTERNOON/EVENING...IMPACTING KSUX IN 00Z-06Z WINDOW. PRIMARILY EXPECT MVFR CEILINGS/VISIBILITY AT KSUX. LOW CONFIDENCE THAT VISIBILITY COULD DIP INTO IFR RANGE AT TIMES... SO OPTED TO LEAVE LOWER END OF MVFR RANGE FOR NOW...BUT WILL HAVE TO MONITOR TRENDS UPSTREAM AS SNOW DEVELOPS AND AMEND IF NEEDED. THIS SNOW BAND SHIFTS SOUTH OF THE AREA AFTER 06Z...WITH VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THE LATTER HALF OF THE TAF PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHENARD LONG TERM...08 AVIATION...JH
Hazardous weather outlook, Feb 8, 12:13 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1213 PM CST SAT FEB 08 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1213 PM CST SAT FEB 08 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A CHANCE OF LIGHT SNOW WILL SLIDE THROUGH THE MISSOURI RIVER VALLEY THIS EVENING. ANY ACCUMULATION SHOULD REMAIN UNDER A HALF INCH. WIND CHILLS LATER TONIGHT INTO SUNDAY MORNING WILL DROP INTO THE 20 BELOW TO 30 BELOW ZERO RANGE...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES SUNDAY EVENING INTO MONDAY MORNING ARE AGAIN EXPECTED TO DROP INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EAST OF THE JAMES RIVER. WIND CHILL VALUES MONDAY NIGHT INTO EARLY TUESDAY MAY AGAIN DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE...GENERALLY ALONG AND NORTHEAST OF A DE SMET TO SPENCER IOWA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 8, 9:03 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 AM CST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW WHITE LAKE 43.73N 98.71W
02/08/2014 M0.4 INCH AURORA SD CO-OP OBSERVER
0800 AM SNOW 3 NE BATTLE CREEK 42.35N 95.56W
02/08/2014 M0.4 INCH IDA IA CO-OP OBSERVER
0800 AM SNOW MARION 43.42N 97.26W
02/08/2014 M1.8 INCH TURNER SD CO-OP OBSERVER
&&
ADAMSLocal storm report, Feb 8, 9:13 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 AM CST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW LUVERNE 43.65N 96.21W
02/08/2014 M2.3 INCH ROCK MN TRAINED SPOTTER
&&
ADAMSLocal storm report, Feb 8, 9:40 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW SIOUX FALLS 43.54N 96.73W
02/08/2014 M1.8 INCH MINNEHAHA SD OFFICIAL NWS OBS
&&
JHLocal storm report, Feb 8, 9:43 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
943 AM CST SAT FEB 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SNOW 3 SSE LAKE PARK 43.41N 95.30W
02/08/2014 M1.5 INCH DICKINSON IA EMERGENCY MNGR
&&
JHNearby
Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.